MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "catheter balloon leak" was confirmed during functional testing.A bonding leak was observed at the distal end of the medial 1 balloon.The probable root cause of the reported complaint could be a latent defect at the bond.Visual examination of the returned quattro catheter was performed and found no physical damage to the catheter.Dried blood residue was observed in the catheter's balloons and luered tubings.During functional testing, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the distal end of the medial 1 balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint, and there were no similar complaints reported for the quattro catheter with lot number 155467.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.Customer should be re-trained on actions to take in case of suspected balloon leak to avoid replacing saline bags.The fluid ran into the patient's vasculature is an anticipated event.No patient's effect was observed.
 
Event or Problem Description
The quattro catheter (lot # 155467) was used to provide ivtm treatment to a patient after cardiac arrest.The nurse reported that she had to replace the 500-ml saline bag 3 times on her day shift.During the maintenance phase of the treatment, air bubbles were observed in the tubing connected to the air trap chamber.Upon inspection, no traces of saline were observed on the floor or in the pump raceway of the thermogard console.Also, no leak was observed in the tubing or from the air trap chamber.In addition, it was verified that the saline bag was properly "spiked", and the catheter/suk luer connections were inspected with no noted issues.The customer suspected a catheter balloon leak and infusion of 250 milliliters of saline into the patient's bloodstream.The saline bags were replaced before the thermogard console displayed an "air trap" alarm.The catheter was removed.There was no device malfunction reported on the thermogard console.No consequences or impact to the patient.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key12419097
Report Number3010617000-2021-00783
Device Sequence Number17039541
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-01
Device Lot Number155467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1